MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 111 ANALYZER WITH ISE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 111 ANALYZER WITH ISE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 04777433001
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable ise indirect na for gen.2 results from an unspecified number of patient samples tested on the cobas c 111 with ise.The reporter stated they changed the sodium and reference electrode last week because their ion-selective electrode (ise) calibrations would often fail several times.The qc results would pass after a successful calibration.The reporter stated that they have high/unstable sodium patient results from the analyzer.The reporter was able to provide the following examples of discrepant results: sample 1: on (b)(6) 2023, the initial sodium result was 147 mmol/l.This result was reported.The repeat result was 138.5 mmol/l.Sample 2: on (b)(6) 2023, the initial sodium result was 124.7 mmol/l with a data flag.The first repeat result was 148.4 mmol/l.The second repeat result was 137.0 mmol/l.The third repeat result was 138.2 mmol/l.This result was reported.Sample 3: the initial sodium result was 185 mmol/l with a data flag.The first repeat result was 155 mmol/l.The second repeat result was 150 mmol/l.The third repeat result was 139 mmol/l.Sample 4: the initial sodium result was 150 mmol/l.The repeat result was 141 mmol/l.
 
Additional Manufacturer Narrative
The electrode lot number is 31231148.The investigation reviewed the error log files and found an indication of a possible general ion-selective electrode (ise) maintenance issue.The following errors were identified: the initialization of the ise unit failed due to a fluid transport problem.The ise reference sensor detected air when the ise reference solution was transported.Air was detected in the fluid system.On the field service engineer's (fse) first service visit, he noted that the air pump pressure was not within specifications.He then replaced the air pump.He performed calibrations.Qcs and parallel runs of patient samples with successful results.The issue was not resolved.On the fse's second visit, he noted that the ise was still unstable.The fse determined that the event was caused by a problem in the printed circuit board (pcb).He then replaced the pcb¿s ise control and ise preamplifier circuit board.The investigation determined that the event was caused by a problem with the electronic circuit boards.After service, no further issues were reported by the customer.The investigation determined the service actions resolved the issue.

Brand Name
COBAS C 111 ANALYZER WITH ISE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
WZ   6343
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17718979
Report Number1823260-2023-02935
Device Sequence Number7176678
Product Code JJE
UDI-Device Identifier04015630924769
UDI-Public04015630924769
Combination Product (Y/N)Y
Initial Reporter CountryFI
PMA/510(K) Number
K071211
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04777433001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown